Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Austin/San Antonio, TX

July 31, 2015Kerr County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 31, 2015, 10:31 PM CDT for Kerr County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2015, 10:31 PM CDT (03:31 UTC)
Expired
Jul 31, 2015, 11:15 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX

County Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 133 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 3.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS84 KEWX 010331
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT FRI JUL 31 2015
 
TXZ186-188-010415-
GILLESPIE TX-KERR TX-
1031 PM CDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF INGRAM...OR 11 MILES NORTHWEST OF KERRVILLE...MOVING
WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME AND HARPER. 

LAT...LON 3029 9918 3012 9912 3004 9945 3023 9951
TIME...MOT...LOC 0330Z 072DEG 18KT 3018 9924 

$$

YURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:18 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 31, 9:18 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT FRI JUL 31 2015

.UPDATE...
DUE TO HEATING IN PLACE...TEMPS IN THE LOWER 90S AS OF 9
PM...ISOLATED STORMS ARE ONGOING ACROSS PART OF THE HILL COUNTRY.
THESE STORMS ARE PRODUCING MODERATE TO HEAVY RAIN WITH A GOOD
AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO
30 MPH. THIS ACTIVITY IS EXPECTED TO DIMINISH WITHIN THE NEXT HOUR
OR TWO. REST OF TONIGHT INTO SATURDAY SHOULD BE RAIN-FREE AS DRIER
AIR PUSHES FROM THE NORTHEAST AND SPREADS OVER MOST OF SOUTH
CENTRAL TEXAS.

&&

.PREV DISCUSSION... /ISSUED 655 PM CDT FRI JUL 31 2015/

AVIATION...
PM CONVECTION IS SHIFTING SOUTH AND WEST...BUT EARLIER DID
PRODUCE SOME DECENT OUTFLOW. ALL THIS PM CONVECTION WILL DWINDLE
AS THE SUN GOES DOWN WITH A LOT OF LEFT OVER BOUNDARIES. TAFS
SHOULD BE FAIRLY QUIET THIS CYCLE AS MOISTURE THAT GAVE A
SCATTERING OF CONVECTION TODAY WILL PUSH FARTHER WEST BY
TOMORROW. AS A RESULT HAVE NOT INCLUDED MENTION OF SH/TS IN
AUS/SAT/SSF...BUT DID INPUT A VCTS FOR DRT SATURDAY AFTERNOON. RH
PLOTS SHOW THAT MID LEVEL MOISTURE WILL STICK AROUND AND WITH
MAINLY EAST AND NE FLOW FROM THE SFC UP TO 300 MB...NOT EXPECTING
MUCH IN THE WAY OF LOW CLOUD DEVELOPMENT. LIGHT N/NE WINDS
TONIGHT...BECOMING A BIT MORE EAST ON SATURDAY. I DONT THINK THERE
WAS ENOUGH RAIN AT ANY OF THE SITES TO PROMOTE ANY WIDESPREAD FOG
TONIGHT BUT MIGHT SEE SOME PATCHY GROUND FOG WITH AREAS THAT HAVE
DAMP GROUND.

PREV DISCUSSION... /ISSUED 634 PM CDT FRI JUL 31 2015/

UPDATE...
HEAT ADVISORY EXPIRED AT 6 PM THIS AFTERNOON. HOWEVER...HEAT
INDICES WILL REMAIN AROUND 100 TO 108 ACROSS THE SOUTHERN COUNTIES
THROUGH 7 PM THIS EVENING. SCATTERED SHOWERS AND ISOLATED STORMS
PUSHING AWAY FROM THE SAN ANTONIO METRO AREA BUT HEADING TOWARD
THE SOUTHERN PART OF THE RIO GRANDE PLAINS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE HEADING TO THE
SOUTHWEST LATE THIS AFTERNOON INTO EARLY EVENING. SOME OF THESE
STORMS AND OUTFLOW BOUNDARIES ARE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 50 MPH WITH BRIEF BUT HEAVY RAIN. THESE THUNDERSTORMS ARE
ALSO PRODUCING A GOOD AMOUNT OF CLOUD TO GROUND LIGHTING STRIKES.
THESE STORMS WILL CONTINUE TO PUSH ON A SOUTHWEST GENERAL
DIRECTION ABOUT 20 TO 25 MPH. HIRES MODELS ARE SUGGESTING FOR THIS
ACTIVITY TO DIMINISH WITHIN THE NEXT FEW HOURS AS WE LOSE DAYTIME
HEATING AND DRIER AIR FILTERS IN FROM THE NORTHEAST.

PREV DISCUSSION... /ISSUED 250 PM CDT FRI JUL 31 2015/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
HEAT INDEX VALUES ARE AROUND ADVISORY LEVELS ACROSS OUR COUNTIES
NEAR THE COASTAL PLAINS. THEY WILL CONTINUE AT THOSE LEVELS FOR
THE REMAINDER OF THIS AFTERNOON. HAVE ISSUED A HEAT ADVISORY FOR
DE WITT...FAYETTE...GONZALES...KARNES AND LAVACA COUNTIES THROUGH
6 PM.

ISOLATED TO WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
HAVE DEVELOPED ACROSS SOUTH CENTRAL TEXAS AS DAYTIME HEATING HAS
INTERACTED WITH AN AREA OF DEEPER MOISTURE WITH PWS OF 1.5 TO 2
INCHES THAT ROTATED TO THE SOUTHWEST UNDER THE SUBTROPICAL RIDGE
CENTERED OVER THE SOUTHERN ROCKIES. THESE WILL CONTINUE THROUGH
THIS AFTERNOON AND SLOWLY DISSIPATE THIS EVENING WITH LOSS OF
DAYTIME HEATING.

THE DEEPER MOISTURE WILL CONTINUE DRIFTING WEST AND LAY ACROSS THE
EDWARDS PLATEAU TO RIO GRANDE PLAINS AS DRIER AIR WITH PWS OF 1.2
TO 1.6 INCHES CURRENTLY OVER THE MISSISSIPPI VALLEY MOVES TO THE
I-35 CORRIDOR ON SATURDAY. EXPECT ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY WEST OF I-35 SATURDAY
AFTERNOON WITH THE GREATEST COVERAGE OVER EDWARDS AND VAL VERDE
COUNTIES. THE RAINS WILL END BY EVENING WITH LOSS OF DAYTIME
HEATING AND AS DRIER AIR CONTINUES TO SPREAD TO THE WEST.

LONG TERM (SUNDAY THROUGH FRIDAY)...
THE SUBTROPICAL RIDGE REMAINS CENTERED OVER THE SOUTHERN ROCKIES
AND SOUTHERN PLAINS. BELOW NORMAL MOISTURE LEVELS WITH PWS OF 1 TO
1.5 INCHES CONTINUE AS WELL OVER SOUTH CENTRAL TEXAS. HAVE REMOVED
POPS FOR SUNDAY WHERE PREVIOUSLY MENTIONED IN THE NORTHERN HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU AS DRY AIR TAKES OVER. NO
RAIN IS EXPECTED DUE TO STRONG SUBSIDENCE AND BELOW NORMAL
MOISTURE LEVELS. SAN ANTONIO INTERNATIONAL WILL REACH 100 FOR
THE FIRST TIME THIS YEAR DURING THE NEXT FEW DAYS WHILE THE OTHER
CLIMATE SITES ADD TO THEIR TOTALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77 101  77 101  76 /  10  10  -   -    0
AUSTIN BERGSTROM INTL AIRPORT  74 100  72 100  74 /  10  10  -   -    0
NEW BRAUNFELS MUNI AIRPORT     76 100  73 101  75 /  10  10  -   -    0
BURNET MUNI AIRPORT            74  98  74  99  75 /  10  10  -   -    0
DEL RIO INTL AIRPORT           78 101  77 101  78 /  20  30  10  -    0
GEORGETOWN MUNI AIRPORT        74  98  74  99  76 /  10  10  -   -    0
HONDO MUNI AIRPORT             75 100  73 100  74 /  20  10  -   -    0
SAN MARCOS MUNI AIRPORT        76  99  73 101  75 /  10  10  -   -    0
LA GRANGE - FAYETTE REGIONAL   74 100  74 100  76 /  10  10  -   -    0
SAN ANTONIO INTL AIRPORT       77  99  77 100  76 /  10  10  -   -    0
STINSON MUNI AIRPORT           77 101  75 101  76 /  20  10  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Jul 31, 7:06 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT FRI JUL 31 2015

TXZ171>173-183>194-202>209-217>225-228-010945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
706 PM CDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PART OF THE RIO GRANDE
PLAINS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH. THIS ACTIVITY IS
EXPECTED TO LAST FOR THE NEXT TWO HOURS BEFORE DISSIPATING/GOING
AWAY. NO OTHER HAZARD IS EXPECTED THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A CHANCE OF THUNDERSTORMS ON SATURDAY AND WILL ONCE AGAIN BRING A
THREAT OF STRONG GUSTY WINDS IN EXCESS OF 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 31, 8:25 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT FRI JUL 31 2015

TXZ171-188-010200-
LLANO TX-GILLESPIE TX-
825 PM CDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LLANO AND
NORTHEASTERN GILLESPIE COUNTIES UNTIL 900 PM CDT...

AT 821 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OXFORD...OR 13 MILES SOUTHWEST OF KINGSLAND...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM LOOKS TO CROSS THE LLANO AND GILLESPIE COUNTY LINE JUST
EAST OF ENCHANTED ROCK NEAR STATE HIGHWAY 16.

LAT...LON 3050 9855 3050 9859 3048 9859 3041 9873
      3056 9882 3060 9863
TIME...MOT...LOC 0121Z 068DEG 12KT 3054 9863

YURA
Special weather statement, Jul 31, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT FRI JUL 31 2015

TXZ186-188-010415-
GILLESPIE TX-KERR TX-
1031 PM CDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILLESPIE AND NORTH
CENTRAL KERR COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF INGRAM...OR 11 MILES NORTHWEST OF KERRVILLE...MOVING
WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME AND HARPER.

LAT...LON 3029 9918 3012 9912 3004 9945 3023 9951
TIME...MOT...LOC 0330Z 072DEG 18KT 3018 9924

YURA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:25 PM CDTSpecial Weather StatementEWXLlano35 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.